Rawls Law Group
Do Vaccines Cause Transverse Myelitis?
The short answer is yes, in rare cases vaccines can cause transverse myelitis.
Transverse myelitis is an auto-immune disorder that can be triggered by infection, environmental factors, or vaccines. When triggered by one of these events, the immune system in rare cases can begin to attack myelin, which is the substance that encases nerves. This in turn leads to inflammation and scarring, which can disrupt the processing of the electrical signals sent through the nerves.
Symptoms of Transverse Myelitis
Symptoms of transverse myelitis may begin to appear anytime from several days to a few months after a vaccine administration. Lower back pain, generalized weakness, and numbness in the fingers or toes are common first symptoms. These can progress to difficulty walking, incontinence, and in some cases paralysis.
What vaccines are associated with Transverse Myelitis?
Vaccines that have been associated with the onset of transverse myelitis include the seasonal flu vaccine, hepatitis B vaccine, MMR, and diphtheria-tetanus-pertussis, among others.
If you start to have symptoms consistent with transverse myelitis after receiving a vaccination, your first contact should be to your healthcare provider. But you can also call our experienced team to help determine whether you are entitled to compensation through the National Vaccine Injury Program.
#transversemyelitis #nationalvaccineinjurycompensationprogram #vaccineinjury